Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 3, 2000, 8:34 PM CDT for Gregory County, South Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2000, 8:34 PM CDT (01:34 UTC)
- Expired
- Jul 3, 2000, 9:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Gregory County, SD
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 040134 SVRFSD SDC053-040215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 834 PM CDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 915 PM CDT * AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF HERRICK...OR ABOUT 29 MILES NORTH OF BASSETT...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERRICK AROUND 845 PM CDT BONESTEEL AND FAIRFAX AROUND 850 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHERw TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:55 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 3, 3:55 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 PM CDT MON JUL 3 2000 CHALLENGE IS TSRA CHANCES AND ATTEMPTING TO PUT SOME TIMING WITH BETTER CHANCES. GENERALLY FOLLOWED ETA...WITH SOME COMPROMISE TOWARD AVN. VORT MAX MOVING EAST THROUGH CO AND WY...COMBINED WITH DEWPOINT BOUNDARY PUSHING INTO SOUTHWEST SOUTH DAKTOA AND WESTERN NEBRASKA...BEGINNING TO SET OFF TSRA IN THESE AREAS. 12Z ETA PICKS UP ON THE DRIER AIR...BUT DOES NOT REALLY PUSH IT TOO FAR EAST OVERNIGHT. THINK MAIN TSRA ACTIVITY OVER OUR CWA WILL BE TRIGGERED BY CO VORT MAX MOVING EAST THROUGH NEBRASKA AND INCREASING LOW LEVEL JET. SHOULD BE MAINLY AFTER SUNSET WEST AND AFTER MIDNIGHT EAST. HOWEVER DUE TO ONGOING ACTIVITY JUST WEST OF CWA...FELT IT BEST NOT TO PUT TIMING IN WESTERN ZONES. LINGERING TSRA POSSIBLE EAST IN THE MORNING...BUT BETTER CHANCES FOR OUR CWA SEEMS TO BE TUESDAY NIGHT AS FRONTAL BOUNDARY DROPS BACK SOUTHEAST INTO/THROUGH THE AREA. IN EXTENDED...PATTERN REMAINS AMPLIFIED WITH PERSISTENT RIDGE ACROSS CENTRAL US...AND WEAK WAVES RIDING OVER THE TOP OF THE RIDGE THROUGH THE DAKOTAS. TREND IN MRF OVER LAST THREE RUNS...ALONG WITH LATEST RUNS OF OTHER MODELS...IS TO PUSH BETTER THREAT OF PRECIP NORTH OF FSD CWA...ESPECIALLY THURSDAY AND FRIDAY WHEN RIDGE IS STRONGEST. MRF TRIES TO BREAK DOWN THE RIDGE AND DROP COLD FRONT THROUGH CWA ON SATURDAY...BUT 12Z AVN...ALONG WITH UKMET AND ECMWF HOLD WEST COAST TROUGH FARTHER WEST...AND SEEMS TO INDICATE CURRENT PATTERN WILL HANG ON A LITTLE LONGER THAN MRF WANTS TO. WILL STICK WITH GOING HOT AND HUMID EXTENDED WITH A CHANCE OF THUNDERSTORMS EACH DAY. .FSD...NONE
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.